Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 468, NWS Norman, OK

June 28, 2001Tillman County, Oklahoma; Wilbarger County, Texas

NWS Norman, OK issued this severe thunderstorm warning at Jun 28, 2001, 4:43 PM CDT for Tillman County, Oklahoma; Wilbarger County, Texas. It was in force for 62 min. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 28, 2001, 4:43 PM CDT (21:43 UTC)
Expired
Jun 28, 2001, 5:45 PM CDT
In force
62 min
Issued by
NWS Norman, OK
Area
Whole counties

Counties Tillman County, OK, Wilbarger County, TX

What was reported inside it

TimeReportWhereRemark
Jun 28, 4:46 PM CDTHail 1.75Davidson, OK
Jun 28, 4:55 PM CDTHail 1.75Davidson, OKHouse windows were broken by hail.
Jun 28, 4:55 PM CDTHail 1.75Harrold, TX

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 28, 3:00 PM CDTSevere Thunderstorm WatchSPC6 hr

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 2:28 PM CDT, 2 hours 15 minutes earlier.

Area forecast discussion, Jun 28, 2:28 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
228 PM CDT THU JUN 28 2001

THE SOUTHERN MO UPPER LOW WILL BE OUR MAIN WEATHER MAKER THROUGH THE
FIRST HALF OF THE WEEKEND. SEVERAL JET STREAKS ARE FORECAST TO
ROTATE AROUND THE WESTERN HALF OF THIS LOW OVER THE NEXT FEW DAYS
PROVIDING SUFFICIENT LIFT FOR SEVERAL ROUNDS OF SHOWERS AND
THUNDERSTORMS. A LOW LEVEL WARM ADVECTION PATTERN IS ONCE AGAIN
FORECAST TO MAXIMIZE OVERNIGHT TONIGHT AND AGAIN FRIDAY NIGHT AS IT
HAS THE PAST TWO NIGHTS. THE TOUGHEST DECISION WILL BE TO DECIDE
WHERE THE PRECIPITATION WILL FORM. THE INTERACTION OF THE 60+ KNOT
MID-LEVEL JET STREAK AND THE 850 THERMAL ADVECTION PATTERN SUGGESTS
THAT A NEW ROUND OF PRECIPITATION WILL DEVELOP LATE TONIGHT ACROSS
CENTRAL AND SOUTH CENTRAL OK AND CONTINUE INTO FRIDAY MORNING.
FRIDAY AFTERNOON SHOULD SEE A DECREASE IN PRECIPITATION BEFORE THE
NEXT ROUND EARLY SATURDAY MORNING. THIS SECOND ROUND MAY INITIATE
FARTHER SOUTH AND EAST THAN THE ONE FRIDAY MORNING. FFG FORECASTS
INDICATE THAT MOST AREAS CAN TAKE QUITE A BIT OF WATER SO NO
STATEMENTS OR WATCHES ARE CURRENTLY WARRANTED.

IN ADDITION TO THE JET AND THERMAL PATTERN MENTIONED ABOVE,
AFTERNOON SHOWERS AND STORMS WILL PROBABLY REFORM ALONG THE DRYLINE
AND OUTFLOW BOUNDARIES, ESPECIALLY FRIDAY WHEN THE DRYLINE IS ONCE
AGAIN EXPECTED TO MOVE INTO SOUTHWEST SECTIONS OF OK AND ADJACENT
AREAS OF NORTH TX. A WEAK SURFACE LOW FORECAST TO FORM OVER EASTERN
NM MAY BACK WINDS IN THE SOUTHWEST SATURDAY, KEEPING THE 100 DEGREE
TEMPERATURES AND DRY AIR OUT OF THAT PART OF OUR AREA.

WITH THE WEAK FLOW AND MEANDERING HISTORY OF THIS UPPER LOW, IT IS
DIFFICULT TO DROP THE MENTION OF POPS UNTIL THE FEATURE IS WELL AWAY
FROM OK. MODELS CONTINUE TO SHOW IT DRIFTING SOUTHWEST INTO CENTRAL
TX BY SUNDAY WITH AN ASSOCIATED TROUGH OVER OK. AT THIS POINT THE
MENTION OF PRECIPITATION WILL CEASE BEGINNING SUNDAY NIGHT WITH
MONDAY AND TUESDAY HOT AND HUMID AS A WEAKLY-BUILT UPPER RIDGE BUILDS
FROM THE GREAT BASIN TO THE SOUTHEAST U.S. THE MRF CONTINUES TO
INDICATE THAT THE WESTERLIES WILL MOVE WEST ENOUGH TO DRIVE A FRONT
AT LEAST INTO NORTHERN OK WEDNESDAY WITH ASSOCIATED SHOWERS AND
THUNDERSTORMS.

FCSTID = 9
OKC   70  86  72  88 /  60  60  30  40
HBR   69  92  70  90 /  20  30  20  20
SPS   70  92  72  92 /  30  40  30  30
GAG   68  92  68  91 /  30  30  20   0
PNC   70  87  72  88 /  60  60  30  30
DUA   70  85  72  85 /  70  80  60  60

.OUN...
OK...NONE.
TX...NONE.

In the hours before

Special weather statement, Jun 28, 1:02 PM CDT, 3 hours 41 minutes before
OKZ004>048-050>052-TXZ083>090-281930-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
102 PM CDT THU JUN 28 2001

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS PORTIONS OF WESTERN AND CENTRAL OKLAHOMA...AND
WESTERN NORTH TEXAS. THE SLIGHT RISK AREA IS ABOUT 100 MILES WIDE
AND IS ROUGHLY EAST OF HIGHWAY 183...AND WEST OF HIGHWAY 81...
INCLUDING WOODWARD...WOODS...ALFALFA...AND GRANT COUNTIES IN
OKLAHOMA...SOUTHWARD THROUGH WICHITA...ARCHER...AND CLAY COUNTIES IN
TEXAS. THE PRIMARY RISKS INCLUDE LARGE HAIL...DAMAGING WIND GUSTS...
AND TORRENTIAL RAIN.

BY EARLY AFTERNOON AN OUTFLOW BOUNDARY PRODUCED FROM OVERNIGHT
THUNDERSTORMS IN EASTERN OKLAHOMA HAD MOVED WESTWARD TO NEAR A LINE
FROM CHEROKEE...TO CLINTON...TO GRANDFIELD...TO ARCHER CITY.
THUNDERSTORMS ARE EXPECTED TO FORM NEAR...AND ALONG THIS BOUNDARY
DURING THE AFTERNOON AND EVENING...AND MOVE SOUTH AT 20 MPH. MODERATE
WIND SPEEDS ALOFT WILL ALLOW A FEW OF THESE STORMS TO BECOME
SEVERE...WITH LARGE HAIL...AND DAMAGING WINDS THE PRIMARY THREATS. BY
MID EVENING...AS SURFACE TEMPERATURES COOL...THUNDERSTORMS ARE
EXPECTED TO DECREASE IN BOTH AREAL COVERAGE AND INTENSITY. SOME OF
THESE STORMS MAY ALSO CONTAIN VERY HEAVY RAIN.

THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN EARLY FRIDAY ACROSS
PORTIONS OF CENTRAL AND SOUTHERN OKLAHOMA...MOST LIKELY AFFECTING
OKLAHOMA CITY...SOUTHWARD TO NEAR ARDMORE...AND DURANT. THESE STORMS
MAY PRODUCE LARGE HAIL...HOWEVER THE MAIN THREAT WILL BE HEAVY
RAIN...WITH LOCAL AMOUNTS OF 2 TO 4 INCHES POSSIBLE.

EMERGENCY MANAGERS AND STORM SPOTTER GROUPS ACROSS THE SLIGHT RISK
AREA SHOULD REMAIN ALERT FOR POSSIBLE WATCHES AND OR WARNINGS THIS
AFTERNOON AND EVENING.

JAMES

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2001Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data.